Weaning off of Ultram ER (Tramadol)
I've been taking Ultram ER 200 in with Topamax 50mg for about a year now for chronic neuropathy legs and feet after a disectomy L5-S1 in 2003. It's becoming ineffective now and based on my most current MRI, the neurosurgeon (not the one who did my first surgery) says he doesn't really see anything to operate on. He's referring me to a different pain management doctor (my previous doc stopped practicing. Now, how can someone really evaluate how bad someone's pain really is unless they are not taking anything? I was wondering if anyone in this forum has been through the experience of weaning (withdrawling) from tramadol of any kind. I'm an RN and have cared for many a patient going through DT's and withdrawl from cocaine etc. and it's not a pretty sight. I would imagine if there is going to be nausea, sweats, anxiety, etc, I'll be getting some medical leave. I'd appreciate any input from anyone who may have experienced this and would like to share.